Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Brazilian wax, thrush, non-sterile waxing equipment, vaginal candidiasis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3156 Questions
I had a brazilian wax 3 days ago and now seem to have thrush. Could the waxing be the cause of the thrush? Does it mean the waxing equipment was not sterile?
Posted Wed, 16 May 2012 in Vaginal and Uterus Health
Answered by Dr. Raju A.T 3 hours later

Welcome to XXXXXXX Forum ,

Well I would consider the chances of exposure being during the wax procedure are minimal.As the infection has incubation period (the time from the moment of exposure to an infectious agent untilsigns and symptoms of the disease appear) of 7 days on an avarage and you underwent the procedure three days prior to presentation of the symptoms and signs of thrush.

There are rare instances where the infection is presented within 3 to 4 days of exposure , hence the chance of infection during the wax cannot be completely ruled out.

If it has contracted during the procedure then yes, it could be due to unsterile instruments and gloves used during the procedure .

Other possible modes of transmission of the infection have to be considered and ruled out like sexual transmission , transmission through fomities( daily usables like towel , inner wear,santitary pads etc) .Certain drugs which alter the natural organisms in the vagina, which can then promote the growth of Candida. These include the extended use of antibiotics, steroids and oral contraceptives (birth control) with a high estrogen content. Other factors that may cause candidiasis include diabetes, pregnancy, using antihistamines (drugs commonly used to prevent allergies and rash) and iron, folate, vitamin B12 or zinc deficiency. Factors that may weaken theimmune system like cancer chemotherapy , stress and depression can also cause candidiasis. Tight fitting pants and reactions to chemical ingredients found in soaps and detergents can lead to vaginal
candidiasis as well.

Apply Lotrimin 1% cream twice a day for 7 to 14 days aftr through cleaning . Consult a gynecologist who after examination confirms the infection and put you on oral treatment the result of which are better.

Thanks for visiting WWW.WWWW.WW
I will be available to answer your follow up query as well,

Take care , Bye
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor